MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MPXT5302-C
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd extension set was disconnecting.The following information was received by the initial reporter with the following verbatim: customer noted: we are having an issue where a piece of this iv tubing keeps breaking and coming apart.Huge issue, not only with contamination, but if it falls apart when connected to a patient and the arms are out of our reach/visualization in surgery, it can lead to exsanguination.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
The customer reported the t-connector separates easily and returned 254 samples.Of the 254, 250 were unopened in shelf cartons, 4 were opened already.Lot# 24039245-qty (b)(4), 24059092-qty (b)(4).The samples were tested and the failure mode of luer collar on the t-connector easily separating was confirmed.The samples were examined under a microscope, and the lip on the male luer that retains the luer collar was found to be out of specification.This lip was too small, allowing the collar to loosely slide off the luer.The t-connector (b)(6) dimension was found to be out of specification [spec is 0.254 +-.002''].Device history record review for model mpxt5302-c lot number 24039245 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 13mar2024.Device history record review for model mpxt5302-c lot number 24059092 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05may2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This issue has been escalated into a funded project at the manufacturing site to address and mitigate the risk of this issue recurring.This project includes a work order to replace the slide core pin for the mold m438, a quality notification to contain lots in process, and a quality alert to communicate to personnel the issue.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20150436
Report Number9616066-2024-01255
Device Sequence Number12826864
Product Code FPA
UDI-Device Identifier10885403274657
UDI-Public(01)10885403274657
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMPXT5302-C
Device Lot Number24039245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown